# SDR 2023F00342

- Difficulty date: December 3, 2023
- Submitted: December 5, 2023
- Operation: General aviation
- Aircraft: N313TT
- Make and model: Amd FALCON50MYST
- Aircraft serial: 297
- Aircraft time: 4,918 hours, 4,114 cycles
- Engine: Hnywl TFE73140AR
- System (JASC): 2100 · Air Conditioning System
- Part: Modulating Valve
- Part number: 6038A040002
- Part serial: 00427
- Condition: Sticking
- Location: Zone 400
- Part time: 2,059 hours, 1,418 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

THE FLIGHT WAS GOING AS NORMAL YESTERDAY. ALL SYSTEMS WERE WORKING JUST FINE, AND WE FINISHED OUR CLIMB REACHING A CRUISING ALTITUDE OF FL410 (41,000FT) OVER THE GENERAL LAS VEGAS AREA. THE OUTSIDE AIR TEMPERATURE WAS RELATIVELY COLD YESTERDAY AT ALTITUDE…AROUND -68C TO AROUND -70C. TYPICALLY ONCE THE AIRPLANE GETS COLD SOAKED, THE COCKPIT GETS COLD AND WE TRY TO WARM UP OUR FEET BY USING THE CREW HEAT, WHICH COMES FROM OUR TWO ENVIRONMENTAL CONTROL UNITS (ECU’S). EACH ECU HAS A TURBO AND A SELF CONTAINED OIL SUPPLY TO LUBRICATE THE TURBINE AS IT OPERATES, AS WELL AS CONDENSERS, WATER SEPARATORS, AND HEAT EXCHANGERS IN ORDER TO HELP CONTROL THE TEMPERATURE. AS WE ADJUSTED THE CREW HEAT, THERE OFTEN TIMES WILL BE A LIGHT ODOR ASSOCIATED WITH USING THE HEAT. THIS TIME IT WAS A LOT STRONGER THAN NORMAL, AND MYSELF AND MY CO-CAPTAIN NOTICED SMOKE BUILDING IN THE COCKPIT. THE SMOKE ALSO HAPPENED TO START FILLING UP IN THE CABIN AS WELL TO WHERE THE PASSENGERS NOTICED IT AS WELL. AT THIS POINT, WE TRIED TO ELIMINATE THE PROBLEM BY IMMEDIATELY SETTING THE AIR-CONDITIONING FOR BOTH THE CABIN, AND CREW TO FULL COLD, AND OPENED UP THE AIR GASPERS IN AN ATTEMPT TO HELP REMOVE THE SMOKE. THE SMOKE ITSELF WAS WHITE WITH AN ALMOST BLUEISH HUE, ALMOST CERTAINLY INDICATING IT WAS COMING FROM BURNING OIL, AND NOT ELECTRICAL RELATED. REALIZING THE FLIGHT COULD NOT CONTINUE LIKE THIS, WE IMMEDIATELY FOLLOWED THE MEMORY ITEM PROCEDURES, AND CHECKLISTS FOR AIR CONDITIONING SMOKE. BY THE TIME WE LANDED, THE SMOKE MOSTLY CLEARED AND NEVER GOT WORSE, BUT IT WAS STILL IN THE CABIN.
